MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011344-40
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints.The investigation determined that the reported difficulties and subsequent treatments were related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The nav6 referenced is filed under a separate mfr report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left carotid artery that was calcified and tortuous.The emboshield was positioned and deployed distal to the lesion without any issues.The acculink stent was advanced to the lesion.The sheath was re-positioned but lost position, resulting in the stent deploying in an unintended location, possibly in the left common carotid.The stent delivery system was removed without issue.While pulling the emboshield filter toward the sheath, it became entangle with the implanted stent.Attempts were made to advance the retrieval catheter, but because the filter was entangled with the stent, it could not be collapsed into the retrieval catheter.The patient was taken to surgery for removal of the filter and stent.No additional treatment was provided, and the patient remains in good condition.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10059898
Report Number2024168-2020-04337
Device Sequence Number2826573
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public08717648076398
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number0010761
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight96